Monday, September 26, 2022

Advil Cold And Sinus Nighttime

Sarah Wants Effective Relief For Her Sore Throat And Other Common Cold Symptoms

Advil Sinus Congestion & Pain

Sarah* has two young children who require constant supervision. She has had a fever for a day and woke up this morning to symptoms of a sore throat, sinus pain and body ache. Since she works from a home office and is on virtual calls or on her phone frequently, she needs to be extra alert of balancing the needs of her family even though she is suffering from the symptoms of a cold or flu. Sarah is hoping for effective relief, especially from her sore throat, so she can stay on top of everything.

Her symptoms: Sore throat, sinus pain, body ache and fever.

Advil Cold, Sinus and Flu Extra Strength is indicated to treat pain and fever related to a cold and flu. Studies have demonstrated a proven effect of Advil on:1,2

  • sore throat pain

Advil Cold & Sinus Side Effects

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Cold & Sinus and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

  • fast, pounding, or uneven heartbeat

  • easy bruising or bleeding

  • a skin rash, no matter how mild

  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or

  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

Labelling Error May Cause People To Mix Up Day And Night Tablets

Two lots of Advil’s Cold & Sinus Day/Night Convenience Pack are being recalled due to a labelling error.

The problem involves one lot of 18-caplet boxes and one of 36-caplet boxes.

The foil backing on the blister pack is upside down and misaligned so the nighttime caplets are labelled as daytime and some daytime caplets are labelled as nighttime.

There are concerns consumers may get the medications mixed up.

Health Canada says mistakenly taking a nighttime caplet could result in serious health consequences for those who need to remain alert, such as when driving, or who have taken other sedatives, consumed alcohol or are elderly.

The affected products were distributed in Canada starting last July. The lot numbers are ER2072 or ER2069, both with expiry dates of February 2023.

With files from CBC News

Don’t Miss: Can I Take 2 Advil Cold And Sinus

How Should I Take Advil Cold & Sinus

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take Advil Cold & Sinus with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Advil Cold & Sinus Warnings/precautions:

Advil Cold &  Sinus Caplets

Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

Recommended Reading: The Best Sinus Infection Medicine

Advil Cold & Sinus Caplets

For over 20 years, people have trusted Advil Cold & Sinus for powerful, non-drowsy relief of their tough cold and sinus symptoms.

Many people attribute sinus pressure to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Sinus congestion can also be associated with the swelling of the tissues in the nose known as inflammation. The result is a shrinking of your airways.

Advil Cold & Sinus combines the relief of a strong decongestant to open your airways with the power of Advil to relieve the pain commonly associated with sinus pressure.

Temporarily relieves these symptoms associated with the common cold or flu:

  • headache
  • minor body aches & pains

12 years of age and older:

  • 1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used.
  • Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.

Under 12 years of age:

  • Do not take

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

  • acetylated monoglycerides, carnauba wax, colloidal silicon dioxide, corn starch, croscarmellose sodium, methylparaben, microcrystalline cellulose, pharmaceutical glaze, pharmaceutical ink, povidone, pregelatinized starch, propylparaben, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, synthetic iron oxides, titanium dioxide

Clinically Proven Efficacy In Sore Throat Pain

Ibuprofen offered statistically significant effective sore throat relief in the following study:

Clinical Pharmacology and Therapeutics, 1988

  • A double-blind, single dose parallel study was conducted to evaluate treatment of sore throat pain. Ibuprofen was more effective on all rating scales from 180 to 360 minutes vs. acetaminophen and at all time points vs. placebo .14*

*Schachtel BP et al conducted a double-blind, single-dose parallel study of patients with tonsillopharyngitis who randomly received either 400 mg ibuprofen, 1000 mg acetaminophen or placebo. At hourly intervals for 6 hours, patients reported pain intensity and pain relief on conventional scales and two sensory qualities of throat pain on two new visual analogy scales.

You May Like: Things That Help With Sinus Pressure

Before Taking This Medicine

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using Advil Cold & Sinus, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use Advil Cold & Sinus if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

If you are pregnant, you should not take Advil Cold & Sinus unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Hepatic And Renal Safety Profile

KEPR/CBS commercials, 10/23/2008

Clinical studies suggest that ibuprofen was associated with less acute liver injury compared to other NSAIDs:

Archives of Internal Medicine, 1994

  • The lowest incidence of liver injury among 8 NSAIDs occurred in ibuprofen users and was 1.6/100000 . The other incidence in increasing order is as follows: oral diclofenac , naproxen , mefenamic acid , ketoprofen , piroxicam , fenbufen , sulindac 12

Postgraduate Medicine, 2018

  • Compared to ibuprofen, risks of hepatoxicity are somewhat higher and better documented with acetaminophen, and reported to be higher amongst specific NSAIDs, such as oral diclofenac and sulindac13

Epidemiologic studies do not suggest that low dose ibuprofen is associated with an increased risk of renal adverse events

American Journal of Epidemiology, 2000

  • Use of ibuprofen at 1200mg/day led to an odds ratio of 0.94 for renal AEs 9

Pharmacotherapy, 1999

  • No major adverse events related to renal injury were identified during the study10

Pharmacotherapy, 1992

  • After non-prescription doses of ibuprofen, renal injury were not amongst the reported adverse effects11

AE = adverse event CI = confidence interval GI = gastrointestinal NSAID = nonsteroidal anti-inflammatory drug OTC = over the counter.

Don’t Miss: Should I Exercise With A Sinus Infection

Advil Cold & Sinus Interactions:

Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine-containing products, other pain relievers or nasal decongestants. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

Also Check: How To Clear Sinus Infection At Home

Why Is Nighttime Worse

The reason why some symptoms worsen at night is unclear, but in the case of coughing several causes have been identified.

  • Body position: When you are lying down, it can be harder for your body to clear mucus from your airways. Mucus can build up in your throat, triggering your body to cough. When you are awake during the day, you move around and swallow frequently, which reduces the nasal drainage. At night when you are less active, nasal congestion can increase.
  • Dry air: Air conditioning and cooling fans in summer and heating in winter can dry the air, making throat irritation and coughing worse. A humidifier may help put moisture in the air, but you have to take care of the unit. If you dont clean it properly, you can recycle germs back into the air you breathe, worsening a cough, cold, or other respiratory infection. Using sterile water in the humidifier can help keep the air clean.

What Is Advil Cold & Sinus

Advil Cold &  Sinus Nighttime coupon 56392

Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Advil Cold & Sinus is a combination medicine used to treat stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.

Advil Cold & Sinus may also be used for purposes not listed in this medication guide.

You May Like: Prescription Nasal Spray For Sinus Infection

How Should I Use This Medication

The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

For the children’s suspension, the dose depends on the child’s age and weight and is given every 6 hours as needed. Do not give more than 4 doses a day unless recommended by your doctor. Use an oral syringe or medication cup to measure each dose of the suspension, as it gives a more accurate measurement than household teaspoons. Shake the suspension well before measuring a dose.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the one listed here, do not change the way that you are taking the medication without consulting your doctor.

It is important to take this medication exactly as recommended by your doctor or pharmacist. If you are taking this medication regularly and you miss a dose, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Ibuprofen Comparative Tolerability In A Large

In the PAIN study, published in Clinical Drug Investigation, overall tolerability of ibuprofen was:2,3

  • Statistically equivalent to that of acetaminophen
  • Superior to that of ASA

This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen and for difference with ASA.2,3*

ASA = acetylsalicylic acid GI = gastrointestinal.* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

Don’t Miss: Will Amoxicillin Help With Sinus Infection

Nighttime Cold & Flu Symptoms

Learn more about why nighttime is worse and how to treat your symptoms.

Your head aches, your nose is clogged, and your throat is sore. All you want to do is crawl into bed and sleep. But that’s the problemyou can’t sleep, because your symptoms are making you feel miserable. Cold and the flu symptoms tend to get worse at night, and that can interfere with getting the sleep your body needs to help it heal.

The Advil Cold And Sinus Day/night Convenience Pack Is Being Recalled Because A Labelling Error On The Blister Packs Means People May Take Nighttime Caplets Instead Of Daytime Ones And Vice Versa Health Canada Warns

1990’s TV Commercials: Volume 237

Urbi Khantimer

Health Canada says that the maker of Advil is recalling two lots of Advil Cold and Sinus Day/Night Convenience Pack due to a labelling error.

The foil backing on the blister pack is rotated upside down and misaligned, so the nighttime caplets are labelled as daytime caplets, and some daytime caplets are labelled as nighttime caplets, warns the federal health agency. The Advil Cold and Sinus Day/Night Convenience Pack comes in boxes of 18 caplets and 36 caplets and is made by GlaxoSmithKline Consumer Healthcare ULC .

What consumers need to know

Health Canada says that consumers may take a nighttime caplet when they intend to take a daytime one, and vice versa. The nighttime caplets contain an antihistamine medicinal ingredient that can cause drowsiness, the health agency said, especially for people driving motor vehicles or operating heavy machinery.

It may also cause potentially serious health consequences for those who have taken other sedatives or tranquilizers, consumed alcohol, and the elderly, Health Canadas recall reads.

Though labelled incorrectly, the daytime and nighttime caplets have a different shape and colour the daytime caplet is beige and is marked Advil Cold and Sinus in black, while the nighttime caplet is orange and has the marking Advil A/S, the health agency details.

The affected products were distributed in Canada starting July 2021.

What should you do?

Read Also: Best Sore Throat And Sinus Medicine

When Used As Directed For Acute Pain Otc Ibuprofen Is Well Tolerated2*

In the PAIN study, which included over 8,500 patients, total GI events and abdominal pain were less frequent with ibuprofen compared to ASA or acetaminophen ) 2,3

This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen, and for difference with ASA.2,3*

GI: gastrointestinal ASA: acetylsalicylic acid OTC = over the counter.

* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

What Other Drugs Could Interact With This Medication

There may be an interaction between ibuprofen – pseudoephedrine and any of the following:

  • acetazolamide
  • alpha-blockers
  • aminoglycoside antibiotics
  • amphetamines
  • angiotensin-converting enzyme inhibitors
  • angiotensin receptor blockers
  • anticoagulants
  • antipsychotics
  • atomoxetine
  • “azole” antifungals
  • beta-adrenergic blockers
  • bimatoprost
  • calcium channel blockers
  • cannabis
  • corticosteroids
  • cyclosporine
  • deferasirox
  • diabetes medications
  • digoxin
  • diuretics
  • dorzolamide
  • ergot alkaloids
  • fast-acting bronchodilators
  • fentanyl
  • glucosamine
  • herbs that may increase the risk of bleeding
  • imatinib
  • long-acting bronchodilators
  • lumacaftor and ivacaftor
  • MAO inhibitors
  • methotrexate
  • other NSAIDs
  • pemetrexed
  • quinolone antibiotics
  • selective serotonin reuptake inhibitors
  • serotonin-norepinephrine reuptake inhibitors
  • sodium phosphates
  • theophyllines
  • thyroid replacements
  • ticagrelor
  • topiramate
  • tricyclic antidepressants

If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

  • stop taking one of the medications,
  • change one of the medications to another,
  • change how you are taking one or both of the medications, or
  • leave everything as is.

An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

Read Also: Sinus Infection Vs Flu Vs Cold

Who Should Not Take This Medication

Do not take this medication if you:

  • are allergic or sensitive to ibuprofen, pseudoephedrine, or any ingredients of the medication
  • are allergic to other NSAIDs or ASA
  • are about to have or have just had heart surgery
  • are dehydrated due to vomiting, diarrhea, or not drinking enough fluids
  • are taking another NSAID
  • are pregnant or breast-feeding
  • have taken a monoamine oxidase inhibitor within the last 14 days
  • have thyroid disease

Popular Articles
Related news